MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.3-14-150-ANG
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional product investigation and complaint record remediation were not performed.A limited investigation for this product/problem combination was performed as part of remediation evaluation, specifically a review of the complaint database for similar product/problem complaints.Six similar complaints found within the scope of (b)(4), including this one, were identified and compared.These six complaints do not share consistent commonalities; the individual investigations did not include material analysis of the components or returned particulate matter; and the returned devices were not retained.Patient factors were ruled out as a contributing element.No similar complaints were found in the database after may 2016.Refer to similar mdrs submitted as part of (b)(4): 1820334-2017-03405, 1820334-2017-03407, 1820334-2017-03408, 1820334-2017-03392, and 1820334-2017-03843.
 
Event or Problem Description
The catheter was flushed without issue and advanced through the sheath and down into the patients tibials to the target area.The guidewire was then advanced down the cathter but as it approached the tip, the wire could no longer be advanced.This wire was then replaced with another wire, but the same issue occurred.The wire and catheter were then removed and it was observed that a piece of plastic was stuck on the tip of the catheter.The wire and catheter were placed aside, the case was completed with another catheter.No pieces of the complaint device remained in the patient, and there were no injuries or additional procedures.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7007113
Report Number1820334-2017-03844
Device Sequence Number1744978
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)180312(10)5713600
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.3-14-150-ANG
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1